Alert archive / California / Gale Watches in 2012
Gale Watch 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Feb 25, 2012, 3:14 AM PST. It took effect at Feb 27, 2012, 3:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 3:14 AM PST (11:14 UTC)
- In effect from
- Feb 27, 2012, 3:00 AM PST
- Expired
- Feb 26, 2012, 2:28 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Feb 25, 2:30 AM PST, 44 minutes earlier.
Area forecast discussion, Feb 25, 2:30 AM PST, 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 AM PST SAT FEB 25 2012 .SYNOPSIS... LOW PRESSURE WILL DEVELOP ACROSS THE WEST COAST THIS WEEKEND RESULTING IN NOTICEABLY COOL TEMPERATURES THROUGH MONDAY. THERE WILL BE THE POSSIBILITY OF SOME LIGHT SHOWERS SUNDAY NIGHT AND MONDAY WITH VERY LOW SNOW LEVELS. FOR TUESDAY THROUGH THE END OF THE WEEK...EXPECT DRY CONDITIONS TO PREVAIL WITH A GRADUAL WARMING TREND. && .SHORT TERM (TODAY-MON)...OVERALL...00Z MODELS IN GOOD SYNOPTIC AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...BROAD UPPER TROUGH WILL REMAIN OVER THE WEST COAST THROUGH SUNDAY...FOLLOWED BY A RATHER COLD LOW WHICH WILL SWEEP ACROSS CENTRAL CALIFORNIA ON MONDAY. NEAR THE SURFACE...MODERATE ONSHORE FLOW WILL PREVAIL TODAY...WITH WEAK TO MODERATE NORTHERLY FLOW TONIGHT/SUNDAY...FOLLOWED BY EVEN STRONGER ONSHORE FLOW ON MONDAY. LATEST SATELLITE/SURFACE OBS INDICATE STRATUS/FOG FIRMLY ENTRENCHED ACROSS THE COASTS/VALLEYS THIS MORNING. BY THIS AFTERNOON...EXPECT STRATUS TO DISSIPATE TOWARDS THE COAST...WITH SOME CLOUDS LINGERING NEAR THE COAST THROUGH LATE THIS AFTERNOON. FOR TONIGHT AND SUNDAY THE DEVELOPING NORTHERLY FLOW SHOULD KEEP THE AREA MOSTLY CLEAR... ALTHOUGH SOME STRATUS IS NOT OUT OF THE QUESTION ALONG THE LAX COUNTY COAST. BY SUNDAY NIGHT AND MONDAY...EXPECT SKIES TO CLOUD BACK UP AGAIN AS THE UPPER LOW SWINGS ACROSS THE AREA. AS FOR PRECIP CHANCES...THE SYSTEM ON SUNDAY NIGHT/MONDAY IS SIMILAR TO MOST SYSTEMS SO FAR THIS WINTER...LOTS OF COLD AIR BUT LIMITED MOISTURE. ALL MODELS SPIT OUT SOME LIGHT SHOWERS ACROSS THE AREA SUNDAY NIGHT/MONDAY...WITH VERY LIMITED PRECIP AMOUNTS. BUMPED POPS UP TO CHANCE CATEGORY FOR ALL AREAS ON MONDAY...BUT WITH QPF AMOUNTS OF LESS THAN ONE TENTH OF AN INCH. AS THE COLD AIR MOVES IN ON MONDAY...THE THREAT OF THUNDERSTORMS WILL HAVE TO BE MONITORED CLOSELY. AT THIS TIME...LEFT THUNDERSTORMS OUT OF THE FORECAST...BUT FUTURE SHIFTS MAY HAVE TO INCLUDE SOME MENTION OF THUNDER IF MODELS MAINTAIN THEIR CURRENT THINKING. ON SUNDAY NIGHT/MONDAY MORNING...SNOW LEVELS WILL TAKE A DRAMATIC TUMBLE...FALLING TO BETWEEN 2500 AND 3500 FEET. GIVEN THE EXPECTED LIMITED QPF...DO NOT ANTICIPATE ANY SIGNIFICANT OR WIDESPREAD SNOW ACCUMULATIONS ACROSS INLAND AREAS. HOWEVER...WOULD NOT BE SURPRISED TO SEE SOME SNOW SHOWERS REPORTED DOWN TO THE FLOOR OF THE ANTELOPE VALLEY AND INTERIOR FOOTHILLS ACROSS SLO/SBA COUNTIES SUNDAY NIGHT AND MONDAY MORNING. AS FOR WINDS...THERE WILL BE SOME DECENT ONSHORE WINDS THIS AFTERNOON ACROSS THE MOUNTAINS AND DESERTS. IN THE FOOTHILLS OF THE ANTELOPE VALLEY...WIND GUSTS COULD FLIRT WITH ADVISORY LEVELS THIS AFTERNOON AND THIS SITUATION WILL HAVE TO BE MONITORED CLOSELY. FOR TONIGHT/SUNDAY...NORTHERLY WINDS WILL DEVELOP IN THE USUAL SPOTS. AT THIS TIME...DO NOT ANTICIPATE ANY WIDESPREAD NORTHERLY WINDS TONIGHT BUT GUSTS COULD APPROACH/EXCEED ADVISORY LEVELS ACROSS THE SANTA YNEZ RANGE AND I-5 CORRIDOR. ON MONDAY...THERE WILL LIKELY BE WIDESPREAD ADVISORY LEVEL WESTERLY WINDS ACROSS THE MOUNTAINS AND DESERTS AS WELL AS THE COASTAL PLAIN. AS FOR TEMPS...EXPECT THINGS TO REMAIN NOTICEABLY BELOW NORMAL THROUGH MONDAY...WITH MONDAY THE COLDEST DAY. IT WILL DEFINITELY FEEL LIKE A SOUTHERN CALIFORNIA WINTER. .LONG TERM (TUE-FRI)...FOR THE EXTENDED...MODELS ARE IN GOOD SYNOPTIC AGREEMENT...POINTING TO A RATHER UNEVENTFUL PERIOD. AT UPPER LEVELS...LOW WILL SWING EAST OF THE AREA ON TUESDAY...WITH A BROAD TROUGH DEVELOPING OVER THE WEST COAST THROUGH THURSDAY...THEN A RIDGE POPS UP OVER THE EASTERN PACIFIC ON FRIDAY. NEAR THE SURFACE...MODELS INDICATE VARYING DEGREES OF ONSHORE FLOW DURING THE DAY...FOLLOWED BY WEAK NORTHERLY FLOW AT NIGHT. FORECAST WISE...THINGS SHOULD BE RATHER QUIET THROUGH THE PERIOD. THE UPPER LOW MOVES INTO THE CENTRAL UNITED STATES ON TUESDAY...SO NO CONCERN ABOUT ANY LINGERING WRAP-AROUND PRECIP ON TUESDAY. FOR THE REST OF THE PERIOD...DRY CONDITIONS WILL CONTINUE TO PREVAIL WITH A GRADUAL WARMING TREND. THERE MAY BE SOME NORTH/NORTHEAST CANYON WINDS THROUGH THE PERIOD...BUT NO SIGNIFICANT OFFSHORE WIND EVENTS ARE ANTICIPATED. && .AVIATION...25/1145Z... WILL BE UPDATED WITH 12Z TAF PACKAGE. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). GALE WATCH (SEE LAXMWWLOX). && PUBLIC...THOMPSON AVIATION...KAPLAN SYNOPSIS...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 24, 12:40 PM PST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1240 PM PST FRI FEB 24 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1240 PM PST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A COLD AND WINDY STORM SYSTEM WILL MOVE THROUGH THE AREA MONDAY WITH A CHANCE OF SHOWERS AND VERY LOW SNOW LEVELS. GALE FORCE WINDS ARE POSSIBLE OVER THE COASTAL WATERS WITH ADVISORY LEVEL WINDS POSSIBLE OVER THE LAND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:14 AM PST | Small Craft Advisory | LOX | 5 hr | |
| Feb 25, 8:27 AM PST | Gale Warning | LOX | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.